Alert archive / Maine / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 13, 2010, 7:20 PM EDT for Aroostook County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 13, 2010, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:52 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 4:52 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 452 PM EDT TUE JUL 13 2010 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND CROSS THE STATE WEDNESDAY...RESULTING IN SHOWERS AND THUNDERSTORMS WHICH WILL END WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... A COLD FRONT IS CURRENTLY APPROACHING THE ST LAWRENCE VALLEY FROM THE WEST. THIS SYSTEM WILL CONTINUE TO APPROACH THE REGION THIS EVENING THEN CROSS THE STATE LATER TONIGHT INTO WEDNESDAY. WILL CONTINUE TO MONITOR STORMS CURRENTLY DEVELOPING IN THE FAR WEST. NOT A LOT OF SHEAR OR CAPE BUT DO HAVE BOUNDARY MOVING THROUGH. ALSO PLENTY OF PRECIPITABLE WATER. WILL KEEP THUNDER IN FORECAST UNTIL 0600Z. WILL ALSO KEEP ENHANCED WORDING FOR HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. NAM AND GFS DEVELOP LOW PRESSURE ALONG FRONT AND MOVE SYSTEM ALONG FRONT LATER TONIGHT. THIS GENERATES A PRECIPITATION MAX ACROSS THE SOUTH LATER TONIGHT. FOR QPF WILL USE A BLEND OF NAM AND GFS...HOWEVER WILL LOWER AMOUNTS AND KEEP MAX OF .50 INCHES PER 6 HOUR PERIOD. FOR WIND...TEMPERATURE AND DEW POINT WILL USE GMOS...WILL ADJUST GMOS MAX TEMPERATURE A LITTLE HIGH SINCE THERE HAS BEEN LOW BIAS LAST FEW DAYS. WILL INCLUDE AREAS OF FOG SOUTH AND PATCHY FOG NORTH. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... LOW PRESSURE WILL EXIT THROUGH THE MARITIMES WEDNESDAY NIGHT...WITH ANY LINGERING SHOWERS DOWNEAST ENDING DURING THE EVENING. OTHERWISE...CLOUD COVER WILL DIMINISH LATER WEDNESDAY NIGHT WITH HIGH PRESSURE BUILDING EAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY WITH MOSTLY SUNNY SKIES. HIGH PRESSURE WILL MOVE EAST THURSDAY NIGHT...WITH A DEVELOPING WARM FRONT ACROSS NORTHERN MAINE. CLOUD COVER WILL INCREASE ACROSS THE REGION THURSDAY NIGHT...PARTICULARLY ACROSS NORTHERN AREAS. SHOWER CHANCES WILL ALSO BEGIN TO INCREASE LATER THURSDAY NIGHT PARTICULARLY ACROSS NORTHERN AREAS. THE WARM FRONT WILL LIFT NORTH OF THE REGION FRIDAY WHILE A COLD FRONT APPROACHES FROM THE WEST. SHOWER/THUNDERSTORM CHANCES WILL INCREASE FRIDAY AFTERNOON WITH THE APPROACH OF THE COLD FRONT. THE COLD FRONT WILL THEN CROSS THE REGION THROUGH EARLY FRIDAY NIGHT WITH SHOWERS AND THUNDERSTORMS. SHOWER/THUNDERSTORM CHANCES THEN DIMINISH LATER FRIDAY NIGHT IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS THURSDAY/FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE COLD FRONT WILL EXIT THE REGION SATURDAY MORNING...THOUGH CHANCE POPS WILL PERSIST THROUGH SAT EVE AS UPPER LEVEL LOW AND COLD POCKET MOVE SLOWLY THROUGH. RIDGE BUILDS IN FROM WEST ON SUNDAY BRINGING SLIGHTLY DRIER AIR THROUGH MONDAY AFTERNOON...THEN THE NEXT SURFACE LOW AND ASSOCD TROF SWING ACROSS AREA BRINGING CHANCE POPS AGAIN...MAINLY TO NORTHERN AND WESTERN AREAS WHERE INSTABILITY IS GREATEST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... NEAR TERM: IFR/MVFR CONDITIONS EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. CONDITIONS SHOULD IMPROVE TO VFR BY LATE WEDNESDAY AFTERNOON. SHORT TERM: OCCASIONAL MVFR CONDITIONS COULD LINGER DOWNEAST EARLY WEDNESDAY NIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE REGION THROUGH THE REMAINDER OF WEDNESDAY NIGHT THROUGH EARLY THURSDAY NIGHT. MVFR CONDITIONS COULD BEGIN TO DEVELOP ACROSS NORTHERN AREAS LATER THURSDAY NIGHT. OCCASIONAL MVFR CONDITIONS COULD OCCUR ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT WITH ANY SHOWERS/THUNDERSTORMS. LOW CLOUDS AND FOG COULD FURTHER RESTRICT CEILINGS AND VISIBILITIES ALONG THE DOWNEAST COAST FRIDAY NIGHT INTO EARLY SATURDAY. MVFR CONDITIONS COULD AGAIN OCCUR WITH ANY SHOWERS OR THUNDERSTORMS SATURDAY. VFR CONDITIONS ARE EXPECTED SUNDAY. && .MARINE... NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WINDS. MADE SLIGHT ADJUSTMENT TO LOWER WIND SPEED LATER TONIGHT INTO WEDNESDAY. FOR WAVES: HAVE USED THE WNA/4 TO INITIALIZE GRIDS. WNA GRAPHICS SHOWING ELONGATED FETCH AREA DEVELOPING TO SOUTH- SOUTHEAST OF NEW ENGLAND LATER THIS EVENING. THIS AREA IS OVER WARMER WATER AND GFS ENSEMBLE INDICATED WAVE MODEL WINDS REASONABLE. SPECTRAL SHOWING LONG PERIOD WAVE ARRIVING FROM THIS FETCH LATER WEDNESDAY AT 4 TO 5 FEET SEEMS REASONABLE AND MAY BE UNDER-DONE SO WILL LEAVE WNA WAVE HEIGHTS AS IS FOR NOW. WILL RECOMMEND MONITORING FETCH AREA AS IT DEVELOPS TONIGHT TO COMPARE WAVE MODEL FORECAST TO BUOY/SHIP OBS. WILL INCLUDE WIDESPREAD FOG ACROSS WATERS TONIGHT INTO WEDNESDAY WITH HALF MILE VISIBILITY. WILL NOT ISSUE SCA SINCE WAVE HEIGHTS EXPECT TO BE SLIGHTLY BELOW 5 FEET TONIGHT AND LONG PERIOD SWELL EXPECTED WEDNESDAY WITH MARGINAL SCA CRITERIA. SHORT TERM: WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS WEDNESDAY NIGHT THROUGH SUNDAY. SEAS COULD APPROACH MARGINAL SMALL CRAFT ADVISORY LEVELS AT TIMES IN A LINGERING SWELL WEDNESDAY NIGHT THROUGH SATURDAY. VISIBILITIES COULD BE REDUCED IN LINGERING SHOWERS EARLY WEDNESDAY NIGHT...THEN AGAIN IN SHOWERS/THUNDERSTORMS AND AREAS OF FOG FRIDAY INTO SATURDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE SHORT TERM...NORCROSS LONG TERM...PJR AVIATION...MIGNONE MARINE...MIGNONE/NORCROSS
Hazardous weather outlook, Jul 13, 3:21 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EDT TUE JUL 13 2010 MEZ001>006-010-011-015>017-029>032-141930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 321 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-141930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 321 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
In the hours before
Special weather statement, Jul 13, 1:52 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 152 PM EDT TUE JUL 13 2010 MEZ001-003-132100- NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 152 PM EDT TUE JUL 13 2010 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST MAINE THROUGH 3 PM... DOPPLER WEATHER RADAR INDICATES AN AREA OF STRONG THUNDERSTORMS THAT WILL MOVE THROUGH SAINT PAMPHILE AND THE BIG BLACK RIVER AREA UNTIL 300 PM. THESE STORMS MAY PRODUCE GUSTY WINDS UP TO 50 MPH...SMALL HAIL...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE COVER IN A SHELTER OR BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE, PRODUCING LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. DOODY/NORCROSS
Special weather statement, Jul 13, 5:39 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 539 PM EDT TUE JUL 13 2010 MEZ002-132315- NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 539 PM EDT TUE JUL 13 2010 DOPPLER WEATHER RADAR INDICATES AN AREA OF STRONG THUNDERSTORMS JUST WEST OF ASHLAND AND PORTAGE MOVING NORTHEAST AT 30 MPH. THESE STORMS MAY PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED AS THEY PASS ASHLAND AND PORTAGE AND APPROACH WASHBURN...NEW SWEDEN AND STOCKHOLM BY 700 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE COVER IN A SHELTER OR BUILDING. STRONG THUNDERSTORMS CAN SOMETIMES BECOME SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:02 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 43 min |
| Jul 13, 2:17 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Somerset | 43 min |
| Jul 13, 3:20 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 30 min |
| Jul 13, 5:52 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 56 min |
| Jul 13, 6:22 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 53 min |
| Jul 13, 7:20 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
Nearby
Flash Flood Warnings in Maine, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.